MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number PNS6F125BER
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron select catheter 6f (6f select) was ovalized from 2.0-7.0, 18.0-25.0, 95.0-98.0, and 102.0-105.0 cm from the hub.Conclusions: evaluation of the returned 6f select revealed multiple ovalized regions along the length of the catheter.This damage are likely a result of improper handling during preparation and may have been due to forceful gripping of the catheter during preparation.During functional analysis, a 0.035¿ mandrel, matching the size of the reported guidewire, was unable to advance past the proximal ovalizations confirming the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
While preparing a neuron select catheter 6f (6f select) for a thrombectomy procedure, the physician flushed the 6f select and attempted to load a glidewire through it; however, the glidewire would not advance.Therefore, the 6f select was set aside and the procedure was completed using another 6f select and the same wire.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7153014
Report Number3005168196-2017-02311
Device Sequence Number13713993
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/15/2020
Device Catalogue NumberPNS6F125BER
Device Lot NumberF78710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1